Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 10, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Nov 14, 2023, 3:56 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Nov 14, 2023, 6:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2023, 3:56 AM CST (09:56 UTC)
- In effect from
- Nov 14, 2023, 6:00 PM CST
- Expired
- Nov 15, 2023, 2:54 PM CST
- In force
- 21 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WWUS74 KMOB 140956 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 356 AM CST Tue Nov 14 2023 ALZ265-266-FLZ202-204-206-141800- /O.NEW.KMOB.WI.Y.0010.231115T0000Z-231116T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 356 AM CST Tue Nov 14 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From 6 PM this evening to midnight CST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
522 WWUS74 KMOB 141904 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 104 PM CST Tue Nov 14 2023 ALZ265-266-FLZ202-204-206-150300- /O.CON.KMOB.WI.Y.0010.231115T0000Z-231116T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 104 PM CST Tue Nov 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From 6 PM this evening to midnight CST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
265 WWUS74 KMOB 150357 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 957 PM CST Tue Nov 14 2023 ALZ265-266-FLZ202-204-206-151200- /O.CON.KMOB.WI.Y.0010.000000T0000Z-231116T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 957 PM CST Tue Nov 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until midnight CST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
771 WWUS74 KMOB 150936 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 336 AM CST Wed Nov 15 2023 ALZ265-266-FLZ202-204-206-151745- /O.CON.KMOB.WI.Y.0010.000000T0000Z-231116T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 336 AM CST Wed Nov 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
426 WWUS74 KMOB 151557 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 957 AM CST Wed Nov 15 2023 ALZ265-266-FLZ202-204-206-160000- /O.CON.KMOB.WI.Y.0010.000000T0000Z-231116T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 957 AM CST Wed Nov 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Highest wind gusts near 40 mph will occur along the immediate beaches and locations with marine exposure along the Alabama and western Florida Panhandle coast. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
146 WWUS74 KMOB 152054 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 254 PM CST Wed Nov 15 2023 ALZ265-266-FLZ202-204-206-152200- /O.CAN.KMOB.WI.Y.0010.000000T0000Z-231116T0600Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 254 PM CST Wed Nov 15 2023 ...WIND ADVISORY IS CANCELLED... Wind gusts have diminished across the coast. Therefore, the Wind Advisory has been cancelled. Wind gusts of 25-35 mph can be expected tonight across the immediate coast. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Nov 13, 11:09 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Nov 13, 11:09 PM CST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1109 PM CST Mon Nov 13 2023
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1106 PM CST Mon Nov 13 2023
VFR ceilings will continue for a few hours before lowering to
MVFR and IFR as the rain moves into the area in the morning hours.
Northeasterly winds are expected to increase through the day on
Tuesday with gusts of 25-30 knots along the coast. 07/mb
&&
.PREV DISCUSSION... /issued 537 PM CST Mon Nov 13 2023/
..New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 534 PM CST Mon Nov 13 2023
MVFR to IFR ceilings are expected tonight as light rain continues
to stream into the region. LIFR ceilings possible Tuesday as
moderate to heavy rain moves into the coastal area. Northeasterly
winds increase through the day on Tuesday with gusts of 25-30
knots possible along the coast. 07/mb
PREV DISCUSSION... /issued 406 PM CST Mon Nov 13 2023/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Tuesday)
Issued at 406 PM CST Mon Nov 13 2023
The upper shortwave across the southern plains will continue to
make slow progress eastward through Tuesday. At the sfc, a weak
sfc low is expected to develop and move slowly eastward through
the period. Models continue to struggle with the placement of the
sfc low which has large implications on just how much rain the
area will receive. For now we expect the heaviest rain to fall
offshore with a general 1-3 inches across much of the area. Some
heavier totals are possible near the coast. Northern portions of
the area will be on the low end of rainfall totals. Flooding is
not expected to be an issue as the rain falls over a 24 to 36 hour
period. With widespread showers and light rain expected through
the period, temps will only fall into the low to mid 50s inland
tonight to upper 50s along the coast. Highs on Tuesday will
struggle to reach into the upper 50s and low 60s. A high risk of
rip currents starts Tuesday morning and continues through
Wednesday night. At the coast, surf heights will ramp up on
Tuesday with a high surf advisory in effect starting Tuesday
evening for surf heights of 5 to 8 feet. This could cause some
wave runup and minor flooding of low lying coastal locations. A
coastal flood advisory was considered and may be needed in future
updates for portions of the coast. /13
SHORT TERM...
(Tuesday night through Thursday night)
Issued at 406 PM CST Mon Nov 13 2023
Numerous to widespread rain showers persist into Wednesday as an
southern stream upper low meanders near the southeastern coast of
Louisiana. The associated surface low pressure is also expected
to be situated over the northern Gulf waters, but there is still
uncertainty with the exact placement. This pattern will keep
plenty of deep layer moisture in place through Wednesday which
will result in periods of moderate to heavy rainfall. Rain chances
then slowly to taper off late Wednesday night and especially into
Thursday as the upper low broadens out and moves to the east. Any
lingering rain showers during the Wednesday night and Thursday
timeframe should be on the lighter side as the overall forcing
weakens. Total rainfall accumulations (Monday night through
Thursday evening) with this system are between 1-3 inches with
locally higher totals possible near the coast. High pressure over
the east coast and the surface low will result in a tight pressure
gradient on Wednesday with breezy easterly winds and gusts to
near 30 mph along the coast.
This system will also bring a slew of coastal hazards. The strong
winds and increased swell will result in a HIGH risk of rip
currents through at least Wednesday night along with building
surf heights. A High Surf Advisory is also in effect through
Thursday morning large breaking waves of 5 to 8 feet expected in
the surf zone.
Temperatures will be rather cool on Wednesday, given the
expansive cloud cover and anticipated rain. Highs will struggle to
rise into the 60s for much of the area, with lows falling into
the upper 40s in our northern zones to upper 50s along the coast
Tuesday and Wednesday nights. Highs on Thursday may be a little
warmer with highs in the middle 60s to around 70 degrees, with
lows in the 50s. /14
LONG TERM...
(Friday through Monday)
Issued at 406 PM CST Mon Nov 13 2023
A cold front is expected to push through the area on Friday as a
longwave trough swings across the eastern US. Moisture return
looks to be rather limited (PWATs around 1.3 inches or less) given
a persistent easterly wind in the wake of the aforementioned
surface low. The lack of moisture return will keep rain chances
low with only a few isolated showers possible Friday afternoon.
High pressure builds into the area behind the front with cooler
and much drier conditions persisting over the weekend. Temperatures
for Saturday and Sunday are expected to be in the 60s and lower
70s with the coolest temperatures occurring Saturday night (40s
across the area). The next chance of rain is looking like early
next week as the next system begins to approach the Southeast. /14
MARINE...
Issued at 406 PM CST Mon Nov 13 2023
Northeasterly winds will continue to increase and
become easterly to night. A strong easterly flow is expected to
continue through Thursday ahead of a deepening area of low pressure
over the northern Gulf. Gusts to gale force will be possible over
portions of the marine area Tuesday into Wednesday. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 54 62 54 65 56 69 57 73 / 80 90 90 70 50 20 10 10
Pensacola 57 63 57 65 60 69 61 73 / 80 90 90 80 50 30 10 10
Destin 59 64 58 69 60 72 63 75 / 60 90 90 80 60 40 10 10
Evergreen 51 59 49 62 52 69 54 72 / 60 80 80 70 50 30 10 10
Waynesboro 51 59 49 59 50 66 54 70 / 50 80 90 60 50 20 20 10
Camden 50 61 47 59 49 66 52 69 / 40 60 80 70 50 30 20 10
Crestview 53 61 52 64 54 70 56 75 / 70 80 80 80 60 30 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 AM CST Tuesday through late
Wednesday night for ALZ265-266.
High Surf Advisory from 6 PM Tuesday to noon CST Thursday for
ALZ265-266.
FL...High Rip Current Risk from 6 AM CST Tuesday through late
Wednesday night for FLZ202-204-206.
High Surf Advisory from 6 PM Tuesday to noon CST Thursday for
FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 6 AM Tuesday to 6 AM CST Thursday for
GMZ630-633>636.
Small Craft Advisory from 6 AM to 9 PM CST Tuesday for GMZ631-
632.
Small Craft Advisory from 6 PM Wednesday to 6 AM CST Thursday
for GMZ631-632.
Gale Warning from 9 PM Tuesday to 6 PM CST Wednesday for GMZ631-
632.
Small Craft Advisory until noon CST Tuesday for GMZ650-655-670-
675.
Small Craft Advisory from 6 PM Wednesday to noon CST Thursday
for GMZ650-655-670-675.
Gale Warning from noon Tuesday to 6 PM CST Wednesday for GMZ650-
655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 12:55 PM CST | Coastal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 38 hr |
| Nov 14, 12:55 PM CST | High Surf Warning | MOB | Escambia, Okaloosa, Santa Rosa | 26 hr |
| Nov 14, 1:04 PM CST | Small Craft Advisory | MOB | 62 hr |
Nearby
Wind Advisories in Florida, 2023Wind Advisories in Alabama, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.